Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 8, 2015, 6:14 PM CDT for Madison County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 6:14 PM CDT (23:14 UTC)
- Expired
- Apr 8, 2015, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:07 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.2 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1308 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771
WUUS53 KLSX 082314
SVRLSX
MOC123-186-187-090000-
/O.NEW.KLSX.SV.W.0037.150408T2314Z-150409T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MADISON COUNTY IN SOUTHEAST MISSOURI...
SOUTH CENTRAL STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 700 PM CDT
* AT 611 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHWEST OF COFFMAN TO 6 MILES SOUTH OF
KNOB LICK...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN...WOMAC...JUNCTION CITY...CATHERINE PLACE AND MINE LA
MOTTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3756 9053 3776 9033 3776 9004 3767 9010
3764 9014 3755 9013 3752 9013 3751 9014
TIME...MOT...LOC 2314Z 276DEG 23KT 3773 9024 3760 9038
HAIL...1.00IN
WIND...60MPH
$$
TRUETT2 follow-up statements
300
WWUS53 KLSX 082330
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT WED APR 8 2015
MOC123-186-187-090000-
/O.CON.KLSX.SV.W.0037.000000T0000Z-150409T0000Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
630 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN ST.
FRANCOIS...EXTREME SOUTH CENTRAL STE. GENEVIEVE AND NORTHERN MADISON
COUNTIES UNTIL 700 PM CDT...
AT 629 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF WOMAC TO JUNCTION CITY...AND MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FREDERICKTOWN AND JUNCTION CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3752 9013 3756 9046 3771 9034 3772 9007
3767 9010 3764 9014 3755 9013
TIME...MOT...LOC 2330Z 276DEG 23KT 3767 9009 3758 9034
HAIL...1.00IN
WIND...60MPH
$$
TRUETT277
WWUS53 KLSX 082354
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT WED APR 8 2015
MOC123-186-187-090004-
/O.EXP.KLSX.SV.W.0037.000000T0000Z-150409T0000Z/
MADISON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
654 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. FRANCOIS...
EXTREME SOUTH CENTRAL STE. GENEVIEVE AND NORTHERN MADISON COUNTIES
WILL EXPIRE AT 700 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3752 9013 3756 9046 3771 9034 3772 9007
3767 9010 3764 9014 3755 9013
TIME...MOT...LOC 2354Z 276DEG 23KT 3765 8990 3756 9015
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 4:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 8, 4:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT Wed Apr 8 2015
.SHORT TERM: (Through Thursday night)
Issued at 342 PM CDT Wed Apr 8 2015
No time for a full and comprehensive discussion this afternoon
due to ongoing severe wx.
Convection is ongoing. Some of it is severe. Sustained afternoon
storms should start to diminish tonight with the loss of daytime
heating. Impressive H7-H5 lapse rates (exceeding 7.5-8 deg C/km)
will help elevated convection continue to bubble, especially
across the eastern Ozarks. Convection should refocus tonight
farther west when the LLJ re-intensifies and then storms should
progress east/northeastward through the CWA tonight. Parameters
remain favorable for severe thunderstorms overnight.
Thunderstorms are expected again on Thursday/Thursday night. Lapse
rates are less impressive compared to today ("only" 7-7.5 deg
C/km), moisture looks similar (mixing ratios around 12-14
g/kg), 0-6km shear will be greater, and there will be a synoptic
scale boundary (cold front) to act as a focused lifting mechanism.
There is also a component of shear perpendicular to the front on
Thursday which suggests that supercells will be the primary mode
for at least part of the time. The key question for svr wx on
Thursday is how quickly the morning convection will move out of
the area. The quicker it moves out, the more the air mass will
destabilize ahead of the front.
PW values at +2SD (1.2-1.4") through Thursday night are similar to
yesterday's values, and it didn't take long for flash flooding to
occur yesterday even without classically training thunderstorms. A
Flash Flood Watch has been issued for a broad corridor in the CWA
which experienced flash flooding yesterday because similar
rainfall amounts are forecast tonight/tomorrow. The Flash Flood
Watch does not correspond with the highest PoP values in the grids
because it is based on the expected impacts if those rainfall
amounts occur instead of being a proxy forecast for where rain is
most likely to occur.
Kanofsky
.LONG TERM: (Thursday through Next Wednesday)
Issued at 342 PM CDT Wed Apr 8 2015
High pressure builds into the region on Friday. Look for cooler
temperatures especially early Saturday morning when the surface
high will be nearly overhead at 12z. Depending on how quickly the
dew points drop off, there could be some fog on late Friday
night/early Saturday morning given the recent rainfall and light
winds. The first half of the weekend looks dry. Temperatures start
to warm back up on Saturday and Sunday when winds turn southerly
around the back side of the aforementioned high pressure center. A
warm front passes through the area on Sunday and this will
accelerate the warmup. Thunderstorms are possible next week due to
various combinations of LLJ/wmfnt interactions and shortwave
passages.
Kanofsky
&&
.AVIATION: (For the 12z TAFs through 12z Thursday Morning)
Issued at 648 AM CDT Wed Apr 8 2015
Busy complex low confidence fcst. There should be several waves of
TSTMs thru the prd but Qs remain with regards to timing and
location as well the CIG/VSBY fcst. There is an area of low
pressure near w cntrl IL with a warm front extending to the east
and a cold front to the SW to another low across OK. IFR
conditions exist north of the front. Ongoing convection across
wrn MO is fcst to weaken as it tracks east this mrng...but not
sure how far east it will last. It is possible that these storms
last thru the mrng and continue to percolate into the aftn and
reach as far east as the STL metro area. The low in OK is fcst to
move NE along the cold front to near KC by this evng and weaken
while another more significant low dvlps across the cntrl high
plains. This will lift the bndry north as a warm front into nthrn
MO and cntrl IL by this evng. IFR/MVFR conditions should clear out
of KCOU either late this mrng or early this aftn while KUIN may be
stuck in IFR most of the day...potentially all day if the front
never lifts north of the terminal. Another round of convection is
expected to dvlp along the front across SE KS and SW MO this aftn
and spread E/NE thru the evng. Again there are Qs about how far
north this activity will make it. More SHRA/TSTM activity is
expected along the front overnight. Tried to approximate this
first round of convection and used VCTS to account for the rest of
the potential precip. IFR conditions and hail are possible with
the strongest cells.
Specifics for KSTL:
Several rounds of convection are possible thru the prd. Tried to
account for the first batch currently ongoing across wrn MO. Beyond
that seemed impractical to attempt to specify an exact time for
thunder and used a VCTS ground to account for the threat. MVFR
CIGs are possible but not likely. IFR conditions and hail will be
possible under the stronger cores but obviously way too soon to
include that level of detail. More storms are possible on Thursday.
2%
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Thursday
afternoon FOR Boone MO-Callaway MO-Cole MO-Crawford MO-
Franklin MO-Gasconade MO-Jefferson MO-Moniteau MO-
Montgomery MO-Osage MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
IL...FLASH FLOOD WATCH from 7 PM CDT this evening through Thursday
afternoon FOR Bond IL-Clinton IL-Fayette IL-Madison IL-
Marion IL-Monroe IL-Randolph IL-St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 8, 3:55 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT WED APR 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 355 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION TONIGHT. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WIND GUSTS OVER 58 MPH...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS WHICH ARE LIKELY TO EXPERIENCE FLASH FLOODING IF THEY RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ARE LIKELY OVER MUCH OF THE AREA ON THURSDAY AND THURSDAY EVENING. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. KANOFSKY
In the hours before
Local storm report, Apr 8, 5:02 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN CATAWISSA 38.42N 90.78W
04/08/2015 M2.00 INCH FRANKLIN MO TRAINED SPOTTER
RAINFALL THE PAST 24 HOURS.
&&
GOSSELINLocal storm report, Apr 8, 5:09 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 SE FARMINGTON 37.75N 90.39W
04/08/2015 E1.75 INCH ST. FRANCOIS MO AMATEUR RADIO
ALONG HIGHWAY OO.
&&
FUCHSLocal storm report, Apr 8, 5:19 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL FARMINGTON 37.78N 90.43W
04/08/2015 E3.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
NW SIDE OF FARMINGTON.
&&
CORRECTED EVENT
GOSSELINLocal storm report, Apr 8, 5:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD POTOSI 37.94N 90.78W
04/08/2015 WASHINGTON MO BROADCAST MEDIA
WATER RESCUE ON JEFFERSON STREET.
&&
GOSSELINLocal storm report, Apr 8, 5:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD POTOSI 37.94N 90.78W
04/08/2015 WASHINGTON MO BROADCAST MEDIA
WATER RESCUE ON JEFFERSON STREET. FLOODING FROM MINE A
BRETON CREEK.
&&
CORRECTED REMARKS
GOSSELINLocal storm report, Apr 8, 6:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DESLOGE 37.87N 90.52W
04/08/2015 M1.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:23 AM CDT | River Flood Warning | LSX | Jefferson | 4 days |
| Apr 8, 11:33 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 42 min |
| Apr 8, 12:36 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 39 min |
| Apr 8, 12:46 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 44 min |
| Apr 8, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 38 min |
| Apr 8, 1:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 34 min |
| Apr 8, 1:33 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 27 min |
| Apr 8, 1:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Warren, Washington | 47 min |
| Apr 8, 2:23 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 52 min |
| Apr 8, 2:26 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 49 min |
| Apr 8, 3:05 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Jefferson, Washington | 55 min |
| Apr 8, 3:07 PM CDT | Tornado Warning | LSX | Crawford, Washington | 23 min |
| Apr 8, 3:20 PM CDT | Tornado Warning | LSX | Jefferson, Saint Francois, Washington | 25 min |
| Apr 8, 3:24 PM CDT | Flash Flood Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 11 more | 31 hr |
| Apr 8, 3:40 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois, Washington | 35 min |
| Apr 8, 3:59 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 31 min |
| Apr 8, 4:20 PM CDT | Areal Flood Advisory | LSX | Washington | 4 hr |
| Apr 8, 4:26 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 34 min |
| Apr 8, 4:53 PM CDT | Tornado Warning | LSX | Sainte Genevieve, Saint Francois | 37 min |
| Apr 8, 4:57 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 4 hr |
| Apr 8, 5:05 PM CDT | Tornado Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 25 min |
| Apr 8, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois, Washington | 22 min |
| Apr 8, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 47 min |
| Apr 8, 5:50 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 3 hr |
| Apr 8, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Moniteau, Monroe | 33 min |
| Apr 8, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Shelby | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.